How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Dog
Satisfied Customers: 30868
Experience:  16 years of internal medicine, surgery, and preventive care.
25161683
Type Your Dog Question Here...
Dr. Peter is online now

My dog ate Two nurofen tablets, what could happen if any side

Resolved Question:

My dog ate Two nurofen tablets, what could happen if any side affects please
She's a 7 year old Griffon lab x
Please help as very worried
Submitted: 3 years ago.
Category: Dog
Expert:  Dr. Peter replied 3 years ago.
Welcome and thanks for asking your question. My name isXXXXX am a licensed veterinarian. I am happy to answer your question today. First I need to ask you a few questions to be well informed and give you the best advice.

1- How many milligrams is the nurofen?
2- How much does she weigh?
3- How long has it been since she took the tablets?

There may be a slight delay between your follow ups and my replies as I type out a thorough reply for you.


Customer: replied 3 years ago.
There are. 342 mg in each now I am looking at the packet. She is 35kg ( may have that wrong, she's the size of a large lab ) and its now two hours
Expert:  Dr. Peter replied 3 years ago.
Deborah, toxicity with nurofen is very dose dependent. At the dose that Billboo ingested we get concern about gastrointestinal ulceration, stomach pain, anorexia, etc. it will not be systemically toxic or fatal. After 2 hours inducing vomiting will not help as the tablets most likely have moved out of the stomach. What you can do is the following:

1- Pick up over the counter in your local pharmacy (chemist) Zantac (ranitidine) 75mg 1 tablet every 12 hours for the next 7-10 days.
2- Do not give things like pepto bismol (bismuth).
3- If she becomes lethargic, anorexic, vomiting, etc. have her checked by family veterinarian. If no symptoms in the next 1-2 days unlikely to see any symptoms, finish the Zantac as directed above.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back. I am happy to address follow-up questions. Thank you for your business and I hope to work with you again soon!

Dr. Peter
Customer: replied 3 years ago.
So if none of those symptoms appear then I can assume she's ok or is better to go ahead with the Zantac
Thanking u in advance
Expert:  Dr. Peter replied 3 years ago.
Start her on the Zantac, this is an acid reducer to avoid the above symptoms. If you see the above symptoms while she is on zantac then have her checked by family veterinarian. If you do not see any symptoms finish the zantac on day 7.

You're welcome.

Dr. Peter
Customer: replied 3 years ago.
Thank u so much I will buy some tomorrow and start her on them. Thank you now I may be able to sleep :-)
Expert:  Dr. Peter replied 3 years ago.
You're welcome Deborah. Have a great night.

Dr. Peter
Dr. Peter and other Dog Specialists are ready to help you